MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA BURR HOLE SHUNT ASSEMBLY; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA BURR HOLE SHUNT ASSEMBLY; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 46837
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that after the system was connected, it was confirmed that there was no dripping of water even though priming was performed.
 
Additional Manufacturer Narrative
The returned valve was patent.Catheter was connected to the inlet and outlet connector.The valve met the requirements of the magnetic flux test, reflux, and siphon testing.The valve did not meet the requirements for leak, pressure-flow, and preimplantation testing.Water was able to flow through the valve during testing.Therefore, the nature of the complaint could not be replicated by laboratory personnel.The valve did not meet the requirements for leak testing due to damage to the casing at the outlet connector.It is unknown how or when this damage occurred.The instructions for use cautions, ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting or crushing of components.Such damage may lead to loss of shunt integrity¿¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA BURR HOLE SHUNT ASSEMBLY
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8405551
Report Number2021898-2019-00099
Device Sequence Number1811047
Product Code JXG
UDI-Device Identifier00643169840980
UDI-Public00643169840980
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number46837
Device Catalogue Number46837
Device Lot NumberE26062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1